Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

just got put on the depo shot...?

I went in for my six week check up yesterday and i was going to get the iud and she was putting it in but had to stop and didn't continue with it because she said it was poking into my uterus wall or something and could cause an emergency removal if that was to happen so my only other choice was to get the depo shot because i cant remember pills and the patch caused me to gain weight. I was wondering how long it took to kick in and some of the positive side effects. I know a lot of people will say it makes u gain weight but my doctor said it does not make u gain weight it increases your appetite and that caused you to gain weight if u dont eat healthy food so i really dont want to hear about the weight gain. I want to know some positive feed back on the shot plz. Is there ppl who have not gained any weight maybe possibly lost and is it a pretty effective bc? Like is it effective enough to not have to wear condoms?

Answer Question
 
Anonymous

Asked by Anonymous at 9:41 AM on Mar. 10, 2010 in Babies (0-12 months)

Answers (5)
  • YOu are supposed to wait a month for it to be efftctive just like any other form.
    Everyone I know gained weight with it.
    Mrs.Owen86

    Answer by Mrs.Owen86 at 9:43 AM on Mar. 10, 2010

  • Depo is a big committment especially with its known side effects. Did your doctor give you a brochure or suggest you take at least a week to consider? If you have an issue with it you have to wait for it to wear off.

    Other peoples experiences have no bearing on your experiences especially with your past history with hormone birth control. You have about a 25% chance of gaining weight and if you don't then there are other side effects you should know about like continuous bleeding that may or may not stop. The first three months you might also have to deal with decreased sex drive, vainal dryness, depression, nervousness, dizziness, nausea, change of appetite, headaches, skin rash or spotty darkening of the skin, sore breasts, increased hair elsewhere on the body, or hairloss. The insert warns of bone loss so you have to be prepared to compensate for that in your diet.
    amileegirl

    Answer by amileegirl at 9:54 AM on Mar. 10, 2010

  • am on the shot i gained weight 10 lbs, my sister gained 30 lbs and got pregnant on it. i been on it for a year i had no periods for 10 mts and then i had some spotting. now its been almost a year with the shot and i have had me period for 3 wks straight. the depo shot also caused you to lose calcium so if you are on it take calcium or you will be more prone to bone damage. like ostioporosis (sp) my last shot was dec 16. the shot was great the firstb9 mts and then it all went to hell
    piwife

    Answer by piwife at 11:09 AM on Mar. 10, 2010

  • I am not sure it is safe method of birth control. I have heard it is given to people ...young people...who can't remember to take the pill or have spontaneous unprotected sex and forget to use BC. Personally, I just wouldn't have sex. Its just that simple.
    Anonymous

    Answer by Anonymous at 12:07 PM on Mar. 10, 2010

  • I've been on the shot for about a year now, and I've had no issues with it at all. It's been very effective for me and the only negative I've noticed *aside from weight gain but that could just be because I sit on my arse all day and eat junk food. :D* is that for the first 12 hours or so after I get the shot, I'm sick as a dog. Other than that, it's worked great, and its great for someone like me who, even with an alarm set, can't remember to take her pill every day.
    LokisMama

    Answer by LokisMama at 8:21 AM on Mar. 11, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN